Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Irregular periods for quite some time. Bleeding this month, no medication. Is it menopause?

Hi I'm a 55 years old female - last period in Dec 2012. No period for Jan ,Feb ,Mar. It is now april 2013 and have been bleeding for 2 weeks (very red & quite heavy). Just wondering if I should (could)take something to stop it as my normal periods were always 4-5 days only and very normal; or let it take its course. I take no other prescribed medication. Up to date with pap smears also. Cheers Rhonda
e-mail: YYYY@YYYY
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,
After going through your history and age irregular period points out towards dysfunctional uterine bleeding.
You should consult Gynecologist and get your hormone levels to confirm and local examination and pelvic ultrasound to see the condition of uterus as many times there are fibroids which cause continuous bleeding.
Your Gynecologist may give progestin to stop bleeding take proper prescription.
This is good that you did a pap smear.
Just go for test and enjoy second life.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D
Answered: Fri, 21 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor